View Single Post
  #1  
Old 02-02-2012, 05:50 PM
ConnorsGMom2012 ConnorsGMom2012 is offline
Junior Member
 
Join Date: Feb 2012
Posts: 1
Default Chantix and Edema/Joint Pain

Hello everyone! I am a healthy, active 46 year old who went on Chantix after a handful of friends successfully quit smoking by taking it. I have no health issues, take no maintenance drugs other than my daily multivitamin, and went through a thorough physical with flying colors just 3 months before. I started Chantix on 12/17/2011, and had my last cigarette on 12/23/2011. No cravings, no issues. I was so thrilled to be on my way to a nonsmoker after trying many times over the years.
Then, approximately 1/10/2012 I started getting a backache. I have always carried stress in my back, and figured it was stress. It went away after a few days. Then on 1/17/2012 I was watching TV at night after a typical work day. I looked down and my feet were HUGE!! My ankles disappeared, they had a bluish tint. I have never had a problem with swelling, water retention, and now my feet were huge and burning! My hands were swelling too. That was only the beginning. Saw the doctor the next day and we agreed I should stop Chantix immediately, which I did. Last day of taking Chantix was 1/18/2012. Over the following 2 weeks, to current, I have been a mess. I have joint pain so severe the doctor put me on Ultram so I can sleep. My hands are swollen, my fingers won't bend normally, and I can't hold a pen to write. My hips ache when I walk and sit still for long periods, so my walking is kind of a "waddle". I am on a very strong prescription diuretic, a large potassium supplement to counter the cramping from losing potassium, and 800 MG Advil every 4 hours during the day so I can function. I have been to my regular doctor and a rheumatologist several times in these 2 weeks. I haven't been out with friends because I can't stand for long periods, and even sitting hurts after a little while. I can't eat anything high in sodium or drink alcohol because doc and I are worried about congestive heart failure.
I have never had a health issue. Three pregnancies, never an edema issue. Never a weight issue. The body aches and joint pain I feel now are akin to having the flu. Even breathing hurts. I am still a nonsmoker, but after 2 weeks you'd think the side effects would have lessened. I am warning all friends to not only watch for emotional side effects if taking Chantix, but also the physical. I am hoping I will get back to normal soon.
Reply With Quote